MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 460MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 460MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.266S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.It is unknown when device broke and non-union began.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Facility/reporter telephone number not available for reporting without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision of a tfn-advanced¿ proximal femoral nailing system (tfna) nail, blade, and screw on (b)(6) 2018 due to broken nail and nonunion.The nail, helical blade and screw were originally implanted on (b)(6) 2018.The nail cracked where the helical blade inserts.The broken nail and intact helical blade and screw were removed and replaced with an angled blade plate.The surgery was successfully completed with no delay.The patient outcome was as expected.Concomitant devices reported: unknown helical blade (part number unknown, lot number unknown, quantity 1) unknown screw (part number unknown, lot number unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot information is now available.Manufacturing location: monument; manufacturing date: august 12, 2015; expiration date: july 31, 2025; part #: 04.037.266s; lot#: 9872711 (sterile) - 12mm/130 deg ti cann tfna 460mm/right- sterile.Quantity 5.Component parts reviewed: 04.037.942.2 - lock prong 130 degree, tfna bp-55 lot ¿ 9375376 , 04.037.912.4 - wave spring, shim ended bp-55 lot ¿ 7840784 , 04.037.912.3 - tfna lock drive bp-58 lot ¿ 9847044 , 21127 - raw material lot bp-80 lot ¿ 7821057.Raw material was received from perryman company.Certified test report received from perryman, and certificate of test for titanium received from alcoa meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.Inspection sheet for tfna assembly inspection meet specification.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.The returned 11mm/130 degree titanium (ti) cannulated tfna 380mm/left (04.037.266s) is a component of the titanium tfna system for intramedullary fixation of proximal femur fractures.The returned device was examined and the complaint condition was able to be confirmed as the device was found to be cracked at the proximal locking hole.No root cause could be determined with the provided information.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned implant¿s lot number and no material review report (mrr), ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The tfna risk document adequately addresses the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 460MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7436927
Report Number2939274-2018-51769
Device Sequence Number333764
Product Code HSB
UDI-Device Identifier10886982097460
UDI-Public(01)10886982097460
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number04.037.266S
Device Catalogue Number04.037.266S
Device Lot Number9872711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/17/2018
05/15/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date04/18/2018
05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;